MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HD AUTOCLAVABLE CAMERA HEAD

OLYMPUS MEDICAL SYSTEMS CORP. HD AUTOCLAVABLE CAMERA HEAD
Model Number OTV-S7PROH-HD-12Q
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is not yet available for this event.The device has been returned and a device evaluation completed for it.Manufacture date is not known.Upon inspection and testing, it was observed that the device yielded no image.This is attributed to the faulty charge couple device (ccd) unit.In addition, a tear in the cord insulation was observed.The user¿s complaint was confirmed.
 
Event or Problem Description
As reported for this event by the customer, a tear in the cord insulation was observed.There is no harm reported to any patient.The device was sent in for repair.During estimation, it was noted that the device yielded no image due to a faulty charge couple device (ccd) unit.This medwatch is being submitted for the issue of no image due to a faulty charge couple device (ccd) unit.
 
Additional Manufacturer Narrative
Event took place upon receiving device for pre-surgery preparation of an unknown diagnostic procedure.The intended procedure was completed without delay with another similar unknown device.The patient did not need additional anesthesia.Patient details were not needed to be provided as the event was during set up.It is not known how the tear in the cord occurred.The device was inspected before use and the tear was noted.It is not known if the device was dropped or came in contact with a hard surface or sharp corner.There were no error messages, alarms or alert tones associated with this event.There were no foreign objects such as hard water residue, lint or dust on the electrical contacts.
 
Additional Manufacturer Narrative
There is more information on the device evaluation.This supplemental report is being submitted to provide this information.The device history record review confirmed that device has no abnormalities in manufacturing, special adoption, or unevenness.There is no repair history.It is likely the issue of the charge couple device (ccd) unit failure occurred due to an impact, such as the user dropping the device, and the image was no longer displayed.It is likely the cord was torn because the user added force such as twisting to the device concerned.The instructions for use includes the following statements: for the tear in the cord: never excessively bend, pull, twist, coil, squeeze, or crush the camera cable.Doing so could damage the camera cable.The following are described in the instruction manual that can prevent the damage to ccd unit: do not drop the camera head or allow it to strike other objects.Strong impacts could damage the electrical circuits inside the camera head.

Brand Name
HD AUTOCLAVABLE CAMERA HEAD
Common Device Name
CAMERA HEAD
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12231597
Report Number8010047-2021-09416
Device Sequence Number1493890
Product Code GCJ
UDI-Device Identifier04953170228865
UDI-Public04953170228865
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K955404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberOTV-S7PROH-HD-12Q
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer08/03/2021
08/20/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date08/04/2021
08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1